Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 352, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 31, 2019, 3:28 AM CDT for Gray County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2019, 3:28 AM CDT (08:28 UTC)
- Expired
- Aug 31, 2019, 4:10 AM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Gray County, KS
The radar
The Dodge City radar (KDDC), 40 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 14.7
The text
As transmitted.
928
WUUS53 KDDC 310828
SVRDDC
KSC069-310930-
/O.NEW.KDDC.SV.W.0352.190831T0828Z-190831T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
328 AM CDT Sat Aug 31 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Central Gray County in southwestern Kansas...
* Until 430 AM CDT.
* At 328 AM CDT, a severe thunderstorm was located 9 miles northwest
of Montezuma, moving east at 15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Cimarron, Montezuma, Ingalls, Ensign and The Haggard Elev.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3762 10058 3778 10060 3788 10030 3773 10022
3757 10022
TIME...MOT...LOC 0828Z 255DEG 11KT 3770 10055
HAIL...1.25IN
WIND...<50MPH
$$
FINCH3 follow-up statements
444
WWUS53 KDDC 310847
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
347 AM CDT Sat Aug 31 2019
KSC069-310930-
/O.CON.KDDC.SV.W.0352.000000T0000Z-190831T0930Z/
Gray KS-
347 AM CDT Sat Aug 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR CENTRAL GRAY COUNTY...
At 347 AM CDT, a severe thunderstorm was located near Ingalls, moving
east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Cimarron, Ingalls, Ensign and The Haggard Elev.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3762 10054 3778 10060 3788 10030 3773 10022
3757 10022
TIME...MOT...LOC 0847Z 260DEG 15KT 3775 10048
HAIL...1.00IN
WIND...<50MPH
$$
FINCH772
WWUS53 KDDC 310901
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
401 AM CDT Sat Aug 31 2019
KSC069-310930-
/O.CON.KDDC.SV.W.0352.000000T0000Z-190831T0930Z/
Gray KS-
401 AM CDT Sat Aug 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR EAST CENTRAL GRAY COUNTY...
At 401 AM CDT, a severe thunderstorm was located near Ingalls, moving
east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Cimarron and Ensign.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3768 10048 3778 10055 3788 10030 3773 10022
3762 10022
TIME...MOT...LOC 0901Z 262DEG 7KT 3777 10047
HAIL...1.00IN
WIND...<50MPH
$$
FINCH473
WWUS53 KDDC 310910
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
410 AM CDT Sat Aug 31 2019
KSC069-310920-
/O.CAN.KDDC.SV.W.0352.000000T0000Z-190831T0930Z/
Gray KS-
410 AM CDT Sat Aug 31 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRAY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3768 10048 3778 10055 3788 10030 3773 10022
3762 10022
TIME...MOT...LOC 0909Z 255DEG 11KT 3778 10043
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 12:11 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 31, 12:11 AM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1211 AM CDT Sat Aug 31 2019 ...Updated aviation discussion... .SHORT TERM...(This afternoon through Saturday) Issued at 1148 AM CDT Fri Aug 30 2019 Some lingering low level cloud cover lifting across the CWA with scattered cumulus clouds expected to continue through the afternoon ahead of another shortwave that will propagate across the surface boundary draped across much of the region. Expect cooler afternoon high temperatures due to being in the cooler air and lingering cloud cover only reaching the upper 70s to mid 80s being a far cry from the 90s and 100 degree temperatures from yesterday. Thunderstorm development looks to be minimal through the evening developing late tonight and lasting through the overnight. Coverage looks to be widely scattered with any severe weather being constrained to the far southwest portions of the state with the majority being into the panhandles of Oklahoma and Texas. QPF amounts look to be minimal for much of the CWA less than an inch being more the further east one goes. These scattered rain showers and thunderstorms look to push out of the CWA by the morning timeframe on Saturday to start the weekend with morning lows mainly in the 60s. Improving sky conditions with low level stratus in the morning extending into the afternoon allowing temperatures to be mainly in the 80s under weaker southeast wind flow. Expect a warming and drying trend heading into the long term with 90s coming back into the forecast being above average with no real chances for any precipitation heading into the new work week and into next weekend. Enjoy what rain one receives over night because it might be some time before any more comes to fruition. .LONG TERM...(Saturday night through Friday) Issued at 1247 PM CDT Fri Aug 30 2019 Quiet weather returns to end the weekend and throughout the long term forecast with no significant precipitation chances are expected through the next weekend. Upper level ridging builds in across the Rocky Mountains extending into the western high plains. A weak shortwave propagates off the Colorado Rockies Tuesday night but no effects look to affect the CWA with any precipitation staying in eastern Colorado dissipating after sunset. Otherwise, expect the aforementioned upper level ridge to be set in place throughout the entirety of the week with morning low temperatures mainly in the upper 50s to the 60s with afternoon highs into the upper 80s and into the 90s for much of the week. The coolest day will be Wednesday in wake of the shortwave mentioned above dropping a weak cold front through the area being mostly dry and cloud free due to the northwest flow aloft. For some areas, the dry weather pattern will be a welcome relief with as saturated the ground is with all of the recent rainfall the past couple of weeks, but for others, rain is still needed for deeper southwest Kansas south and west of Dodge City and Garden City. The longer term climate forecasts still sees much of September to be around average in terms of rainfall and temperatures with no significant anomalies expected into the fall months. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1211 AM CDT Sat Aug 31 2019 Isolated showers and thunderstorms over southwest Kansas at midnight will increase in coverage through the early morning hours as a weak upper disturbance moves out of Wyoming and northern Colorado over the the central Plains. Will carry VCTS for a period of several hours at most terminals for this. Thunderstorms should be moving out of the region by 14-15z. MVFR to IFR stratus is also expected to develop through the early morning hours and then lift and scatter out by the late morning to early afternoon hours on Saturday. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 82 66 93 / 40 40 20 0 GCK 62 84 64 94 / 50 20 10 0 EHA 62 89 63 94 / 30 20 20 0 LBL 65 86 65 94 / 40 20 20 0 HYS 63 78 64 87 / 50 50 10 0 P28 66 83 67 92 / 30 50 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Gerard
Hazardous weather outlook, Aug 30, 5:00 AM CDT, 22 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 500 AM CDT Fri Aug 30 2019 KSZ030-031-043>046-061>066-074>081-084>090-311000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 500 AM CDT Fri Aug 30 2019 /400 AM MDT Fri Aug 30 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Aug 30, 11:57 PM CDT, 3 hours 31 minutes before
Special Weather Statement National Weather Service Dodge City KS 1157 PM CDT Fri Aug 30 2019 KSZ076-085-086-310545- Seward KS-Stevens KS-Haskell KS- 1157 PM CDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEWARD... NORTHEASTERN STEVENS AND SOUTH CENTRAL HASKELL COUNTIES UNTIL 1245 AM CDT... At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near Cave, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moscow and Cave. LAT...LON 3735 10125 3743 10090 3727 10074 3719 10117 TIME...MOT...LOC 0456Z 247DEG 13KT 3730 10113 GERARD
Special weather statement, Aug 31, 3:24 AM CDT, 4 minutes before
Special Weather Statement National Weather Service Dodge City KS 324 AM CDT Sat Aug 31 2019 KSZ077-310915- Gray KS- 324 AM CDT Sat Aug 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAY COUNTY UNTIL 415 AM CDT... At 324 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Montezuma, moving east at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Cimarron, Montezuma, Ensign and The Haggard Elev. LAT...LON 3761 10061 3777 10063 3787 10029 3758 10022 TIME...MOT...LOC 0824Z 258DEG 16KT 3770 10055 FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:57 PM CDT | Special Weather Statement | DDC | Seward | 48 min |
| Aug 31, 3:24 AM CDT | Special Weather Statement | DDC | Gray | 51 min |
| Aug 31, 7:11 AM CDT | Special Weather Statement | DDC | Ford | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.